MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ75104
Medical Device Problem Codes Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon outer layer allegedly unraveled.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned to the manufacturer for evaluation.Two photos were reviewed.The first photo shows that the device was noted bloody.The balloon was in deflated position and the peeled pebax was noted on the balloon, no other specific anomalies were noted.The second photo shows that the device was noted bloody.The balloon was inflated and the long strand of peeled pebax was noted from the middle of the balloon.Therefore, based on the photo review, the reported unraveled fiber was unconfirmed as there was no evidence of fiber disturbances noted on the submitted photo.However based upon the submitted photo, the identified peeled pebax can be confirmed.One conquest pta dilatation has been received for the evaluation.On the visual evaluation, the device appeared bloody and it was noted that the balloon had a peeled pebax at the distal end of the balloon , a long strand of peeled pebax was observed at the middle of the balloon and a lifted pebax at the proximal end of the balloon.No evidence for the fiber disturbances on the balloon and no other specific anomalies were noted.Under the microscopic observation, the peeled pebax was noted and examined.No other functional testing was performed.Therefore the investigation for the reported unraveled balloon fibers has been unconfirmed as there is no evidence for the unraveled fiber disturbances on the device returned for the evaluation and also in the submitted photo.The investigation for the identified peeled pebax was confirmed as the peeled pebax was noted on the balloon and it was also examined under the microscopic observation.A definitive root cause for the reported unraveled fibers and the identified peeled pebax could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure through left brachial drainage vein, the pta balloon outer layer allegedly unraveled.There was no reported patient injury.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11154366
Report Number2020394-2021-00024
Device Sequence Number17170516
Product Code DQY
UDI-Device Identifier00801741063220
UDI-Public(01)00801741063220
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75104
Device Catalogue NumberCQ75104
Device Lot NumberREDX1632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;